Hail, Webb
- When
- May 16, 7:00 PM CST
- Where
- Webb County, 1.23 mi W of Laredo Afb
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 27.530, -99.490
Thunderstorms over the city of Laredo produced heavy rainfall, flooding and small hail during the evening of May 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Thunderstorms over the city of Laredo produced heavy rainfall, flooding and small hail during the evening of May 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 16, 5:56 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 656 PM CDT SUN MAY 16 2010 .DISCUSSION...UPDATED FOR AVIATION && .AVIATION...LIGHT WINDS AND HIGH DEWPOINTS WILL LEAD TO FOG FORMATION OVERNIGHT. HOWEVER THIS EVENING DEBRIS CLOUDS FROM STRONG THUNDERSTORMS TO THE SOUTHWEST WILL AFFECT ALI AND CRP. CONVECTION CONTINUES TO BUILD NORTHWARD...SLOWLY...IN DUVAL COUNTY ALONG OLD SEA BREEZE AND OUTFLOW FROM STRONG THUNDERSTORMS THAT FORMED SOUTH OF HEBBRONVILLE. DUE TO THE RICH UNSTABLE MOISTURE AXIS (CAPE 3000 J/KG) AND SURFACE CONVERGENCE OVER DUVAL AND JIM WELLS COUNTIES HAVE INCLUDE A TEMPO FOR THUNDERSTORMS AND ERRATIC GUSTY WINDS FOR ALI. OUTFLOW FROM DUVAL SHOULD REACH ALI. THERE IS A 20 PERCENT CHANCE THAT LRD WILL BE AFFECT BY CONVECTION LIFTING NORTHWARD AS WELL...AND THERE IS GOOD SURFACE CONVERGENCE BANKED IN THE RIO GRANDE VALLEY JUST SOUTH OF LRD. OTHERWISE CONVECTION SHOULD GRADUALLY DIMINISH THIS EVENING WITH MARGINAL UPPER SUPPORT WITHIN THE WEAK WEST TO NORTHWEST FLOW ALOFT. HOWEVER WILL HAVE TO WATCH WESTERN AREAS AS INSTABILITY AND WESTERLY STEERING FLOW ARE PRESENT OVERNIGHT. HAVE KEPT THE MVFR FOG IN FOR ALI AND VCT...SHOULD BE WORSE AT ALI ONCE CLEARING SETS IN. WEAK OFFSHORE LAND BREEZE SHOULD FORM FOR VCT WHICH MAY LIMIT FOG. MODEL TIME HEIGHT SECTION ALSO DEPICT LOW STRATUS IN MFVR FOR LRD AFTER 09Z. FOR CRP THE LIKELY SCENARIO IS VFR BUT A COUPLE HOURS OF MVFR FOR CEILING AND LIGHT FOG PROBABLE. 20 PERCENT CHANCE FOR LIFR CONDITIONS AT CRP AND VCT AND HAVE INCLUDED TEMPO FOR LIFR AT ALI. && .PREV DISCUSSION... /ISSUED 622 PM CDT SUN MAY 16 2010/ DISCUSSION...DID A QUICK UPDATE FOR ON-GOING CONVECTION WHICH WILL LIKELY LINGER ANOTHER HOUR OR TWO BEFORE ENDING. NO OTHER CHANGES AT THIS TIME. PREV DISCUSSION... /ISSUED 330 PM CDT SUN MAY 16 2010/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...WEAK CONVECTION FINALLY STARTING TO GET GOING INLAND BETWEEN FREER AND CORPUS CHRISTI. RUC ANALYZED THE CWA UNDER WEAK NVA FOR MUCH OF THE MORNING AND EARLY AFTERNOON...BUT THIS IS FINALLY STARTING TO SHIFT EAST. WITH NVA SHIFTING EAST AND INSTABILITY APPROACHING 3500 J/KG ACROSS MUCH OF THE CWA...SHOULD CONTINUE TO SEE ISOLATED CONVECTION DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. LACK OF FORCING AND WEAK LOW LEVEL FLOW SHOULD PREVENT COVERAGE FROM INCREASING BEYOND ISOLATED...WITH MOST COVERAGE ALONG AND SOUTHWEST OF I-37. AFTER SUNSET PRECIP SHOULD QUICKLY END. THERE IS A WEAK SHORTWAVE THAT APPROACHES THE RIO GRANDE AFTER MIDNIGHT...SO A FEW ELEVATED SHOWERS OR THUNDERSTORMS MAY BE POSSIBLE ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTRY 06Z-12Z. WINDS WILL BECOME VERY LIGHT AFTER MIDNIGHT...AND FORECAST SOUNDINGS SUGGEST POSSIBLE SHALLOW FOG AGAIN TONIGHT ACROSS THE INLAND COASTAL PLAINS AND PORTIONS OF THE BRUSH COUNTRY. TOMORROW...INSTABILITY WILL REMAIN HIGH AGAIN WITH PWS POOLED AROUND 1.7-1.8". HOWEVER...AGAIN LACK OF FORCING AND WEAK FLOW SHOULD LIMIT COVERAGE OF ANY CONVECTION TO ISOLATED. MODELS HAVE BEEN ADVERTISING A STRONGER SHORTWAVE CROSSING THE SIERRA MADRE MONDAY NIGHT AND POSSIBLY INTERACTING WITH SIERRA MADRE CONVECTION AND DEEPER POOL OF MOISTURE UP THE RIO GRANDE TO PRODUCE ORGANIZED CONVECTION. WILL CONTINUE THE INHERITED CHANCE POPS GOING IN THE FORECAST FOR MONDAY NIGHT ACROSS THE RIO GRANDE PLAINS AND PORTIONS OF THE BRUSH COUNTRY. LONG TERM (TUESDAY THROUGH SUNDAY)...THE MODELS CONTINUE TO STRONGLY SUGGEST THAT EITHER AN ONGOING MCS OR THE REMNANTS OF AN MCS WL AFFECT THE CWA ON TUE AS IT PROPAGATES EWD. THIS WL BE MOSTLY DRIVEN BY A QUICK MOVING SRN STREAM S/WV MOVING ACROSS THE CWA ON TUE. GUIDANCE POPS REMAIN QUITE PALTRY DESPITE THE MOISTURE FIELDS AND THE PRESENCE OF UPR SUPPORT. FOR NOW...WL GO WITH BLANKET LOW CHC POPS FOR TUE GIVEN THE PREVIOUSLY MENTIONED FACTORS AND THE UNCERTAINTY OF HOW FAR TO THE EAST THIS CONVECTION WL MOVE. BY TUE EVENING...A S/WV RDG AXIS WL BUILD INTO THE CWA AND PCPN SHOULD END RATHER QUICKLY AS THE AIRMASS QUICKLY STABILIZES. FOR WED AND BEYOND...THE CAP IS EXPECTED TO STRENGTHEN AS SOUTHERLY FLOW ADVECTS DRIER AND WARMER AIR FROM MEXICO AND DEEP SOUTH TX. 700 MB TEMPS ARE EXPECTED TO AVERAGE BETWEEN 11 AND 13 DEGS CELSIUS BETWEEN WED AND THE WEEKEND. MEANWHILE...THE MAIN FORCING WL LIFT NWD AS WELL AS A MEAN RDG AXIS PREVAILS ALOFT. A S/WV WL MOVE INTO KANSAS... OKLAHOMA AND NORTH TX BY THU. HOWEVER...THE MAIN CONVECTION ASSCTD WITH THIS SYSTEM SHOULD REMAIN WELL TO OUR NORTH AND NORTHEAST. SO AS A RESULT...WL KEEP A DRY..CAPPED AND WARM FCST FOR THE MAJORITY OF THE EXTENDED FCST EXCEPT FOR TUE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 88 71 87 73 / 10 10 10 30 10 VICTORIA 69 88 69 87 70 / 10 20 10 30 10 LAREDO 74 99 72 94 75 / 20 20 40 30 10 ALICE 70 91 71 90 71 / 10 20 20 30 10 ROCKPORT 72 87 74 85 75 / 10 10 10 30 10 COTULLA 70 92 68 90 71 / 10 20 40 30 10 KINGSVILLE 71 92 71 89 72 / 10 20 10 30 10 NAVY CORPUS 73 86 74 85 75 / 10 10 10 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && AT/15...SHORT TERM/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 502 AM CDT SUN MAY 16 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 502 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE PERIOD...BUT THE GREATEST CHANCES APPEAR TO BE MONDAY NIGHT INTO TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER..A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOON THROUGH THE NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 738 PM CDT SUN MAY 16 2010 TXZ239-170130- WEBB- 738 PM CDT SUN MAY 16 2010 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAREDO...MOVING NORTH AT 5 MPH. MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THE STORM WILL ALSO HAVE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. RAINFALL OF 1 TO 2 INCHES MAY CAUSE STREET FLOODING. TARDY
The Corpus Christi radar (KCRP), 197 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Between 2 and 3 inches of rain fell within 2 hours over the city of Laredo, producing flash flooding. Several city streets were flooded. Closures occurred at Springfield and Hillside, as well as Mann Road at Interstate 35 where a vehicle became stranded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236101, 236100.